Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 185, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 12, 2001, 1:34 PM CDT for Calhoun County, Yalobusha County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2001, 1:34 PM CDT (18:34 UTC)
- Expired
- Jul 12, 2001, 2:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Calhoun County, MS, Yalobusha County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2526 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 121834 SVRMEM MSC013-161-121900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 134 PM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:45 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 12, 9:45 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT THU JUL 12 2001 BIG BLOB OF TRWS/RAIN SAGGING SOUTHEAST ACROSS NE AR/BOOTHEEL/NW WEST TN. WEAKENING...BUT LUKS LIKE WL HOLD TOGETHER ENOUGH TO MAKE MEASURABLE PCPN LIKELY MANY MORE COUNTIES IN NORTHERN W TN. RAISED POP'S THERE AND MADE WINDS VARIABLE. .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.